Pacemaker and heart beating too fast - AF Association

AF Association

21,225 members25,986 posts

Pacemaker and heart beating too fast

sann
sann

Hello Sann here, thanks for all your lovely posts, I had to go to the hospital on Friday to have pre assessment for my forthcoming pacemaker battery change. I told the staff nurse how I was feeling and she informed me that it had gone down to 110, she also said that the receptionist should have put me through to a Dr, but to ring again on Monday and demand to speak with the practice manager and relate all that I was told, at the same time insist on a call back from a dr tomorrow . I still don’t feel well but I will ring tomorrow. As I am having a new battery next Monday week the nurse says I have to stop my anticoagulants on the Friday all of which I am very wary of, I am on riveroxaban, frightened of getting a stroke, but I suppose they know what they are doing. Many thanks for listening to me,I appreciate it when you have no one to talk about this too. Take care all of you thanks Sann

19 Replies
oldestnewest

Hello Sann :-) it is good your heart rate has come down , it must have been scary for you with having a pacemaker.

Try and have a calm evening if you are going to speak to the Doctor tomorrow. Don't be afraid to go to A&E if you feel you need to .

Hi Sann, I understand your concern re stopping meds esp rivaoxaban. I had to stop mine recently for surgery and before that for an EP study and was concerned like you. Before my EPStudy my consultant was very reassuring and made me feel comfortable in his need to stop the anticoagulation.

I am sure the medics would not put us through anything dangerous or unnecessary. They will have balanced risks before instructing us.

Good luck with your procedure and take the advice you were given about ringing the doctor tomorrow. I know it's not easy to be pushy but when our health is involved we need to be. Please don't be fobbed off its your right to receive the best possible care. Thinking of you. X

sann
sann in reply to meadfoot

Thank both doodle 68 and neadowfoot, kind of you to reply,I get into such a panic about everything (never used too, must be my age!!! ) I try and read or do things to stop me thinking too much. I am getting on to the dr first thing in the morning.thank, god bless Sann

sann
sann in reply to sann

Hello Sannagain well I’ve been to the drs(receptionist told me no appts left for dr so insist I want to talk or see a doctor ) she gave me appt to see a clinical ptractioner,long and short she fetched a dr in to see me,got the tablets,had an ecg

blood test and to go back Friday .so think round 1 tome.

I hate being pushy but I feel so poorly. Thank you all for listening to me. God bless Sann x

sann
sann in reply to meadfoot

Were you ok meadfoot nothing untoward occurred , I am worrying so much about this situation, I can’t sleep. Many thanks. Sann x

meadfoot
meadfoot in reply to sann

Yes I was fine Sann. The first time I had to stop taking it I have to say I was concerned. I was at a concert on the Saturday evening that I stopped the rivaoxaban and was nervous but nothing happened. Then the night before the procedure I was in my hospital bed awaiting the next mornings procedure when I started with ectopics and had an ecg. I mentioned my concern to a nurse and a registrar cardiologist came and talked through the risk which he said was minimal and really not to worry.

When I had to stop again for my surgery in Feb this year I hardly gave it a thought perhaps because I had been OK the previous time and had been reassured by my cardiologist last time.

I do understand your worries, really I do Sann, try to stay calm, breath deep and trust, all will be well. If it's getting you down and you want to chat on line send me a personal message anytime and I will try and help you. Be well, soon be sorted for you. X

sann
sann in reply to meadfoot

That’s very nice of you meadfoot, but I’m trying to keep calm, doing reading etc, but keep thinking it’s a day later(obviously want to get it over with) wouldn’t know how to send a personal message, not into tech things like the young uns. Sann xx

sann
sann in reply to meadfoot

Hi meadfoot, can you enlighten me, so one here mention to look at Dr Sanja Guptas video on anto coats, but how do I get the video, tia Sann x

sann
sann in reply to sann

Should read anti coags, fingers all hitting the wrong keys tonight. Lol x

meadfoot
meadfoot in reply to sann

If you go into google and type in, Sanjay Gupta you tube anticoagulation, then all his videos on the subject come up so you can choose the one most appropriate for you.

Hope you are feeling ok and managing not to be over concerned, hard I know but it will be fine, really it will. X

doodle68
doodle68 in reply to meadfoot

Hello both :-) Dr Gupta has posted a number of videos about anticoagulants so rather than link to one I will post a list for you , just click on any of links in the list...

youtube.com/results?search_...

Really glad you are getting the attention you need now. 😊

I read somewhere that the newer anti-coagulants are in your blood for 3 days but can’t remember where I read that. I imagine by the time you get your procedure, the reduced amount makes uncontrolled bleeding a non issue, but you still have a little protection. I don’t know this for sure, but I thought I would repeat what I read to relax you on your concerns.

sann
sann in reply to Aprilbday

Thankyou Aprilday I’m trying to be calm, but what I shall be like at the end of the week I don’t know, seems ages to go before I get it done, wish I could stop all this worrying etc, think I could do,with some calming tablets lol x

Hidden
Hidden in reply to Aprilbday

I think you may be wrong here. The half life of the NOACs is about 12 /24 hours unless this has changed . Where did you read 3 days ? Maybe a different drug ?

CDreamer
CDreamer in reply to Hidden

Rivaroxaban is a once a day tablet so half life is longer. But the absorption issue & different peoples’ metabolism makes it a slightly inexact science, from what I have researched. I think 3 days to be clear for Rivaroxaban but perhaps 2 days for Pradaxa & Apixaban? And I guess it depends upon the procedure. For ablation on Pradaxa I just stopped 12 hours before.

Always a balance between bleed risk and clotting risk.

Hidden
Hidden in reply to CDreamer

I always understood that one of the drawbacks of the NOACs was that if you forgot to take one then your cover was greatly compromised unlike warfarin which stays in the body longer. I'm willing to be corrected!

Sandra

jennydog
jennydog in reply to CDreamer

I had a lumbar puncture recently and Pradaxa was stopped 24 hours previously.

jennydog
jennydog in reply to CDreamer

I had a lumbar puncture recently and Pradaxa was stopped 24 hours previously.

PREDAXA stays in the blood no more than 12 hours thats why you have to take two a day and at the same time. I had a pacemaker fitted and I was on Warfarin at that time, didn't stop taking it completely but took it down to a reading below 2.0 and I was fine.

You may also like...